MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-056
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter is patient with occupation of former (b)(6).(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received primary hip-tep right side with mom on (b)(6) 2007.He is reporting pain and increased cocr-levels.Revision of acetabular components on (b)(6) 2021.Patient presented to the attending physician on (b)(6) 2020, for unspecified symptoms, for which ct scan and x-rays "showed extensive osteolysis, most likely in line with abrasion due to the metal/metal tribological pairing in the area of the trochanter region".Subsequently, the (unspecified) symptoms intensified.Additional x-rays showed that the osteolysis had broken through the trochanter region and that a minor plate had fractured off, although the trochanter region remained intact.No labs were provided that addressed metal ion levels.A right total hip revision took place on (b)(6) 2021, to address "pronounced metallosis (systemic and localized) with osteolysis in the lateral greater trochanter region on the right with metal on metal implant failure (implantation 2007)".The metal liner was reportedly "immovably corroded" to the degree that the cup and liner (with hole eliminator) had to be explanted as a whole construct.Cup, hole eliminator, metal liner, and femoral head were all revised to competitor products.The femoral stem was retained.Cultures provided no evidence of infection.No other information was provided with respect to the revision surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The device manufacturing records have been reviewed.No related deviations or anomalies identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the device manufacturing records have been reviewed.No related deviations or anomalies identified.Manufacture date september 01, 2006.Device history review : the device manufacturing records have been reviewed.No related deviations or anomalies identified.Manufacture date september 01, 2006.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: update 28-jun-2021: the investigation was re-opened upon receipt of the device.Examination of the returned device did not identify any product defects or anomalies.This device was manufactured on 24-aug-2006.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 24-aug-2006.3) any anomalies or deviations identified in dhr: 1 part was rejected for metal flake in the porocoat.4) expiry date: aug-2011.5) ifu reference: 090200701.

Brand Name
PINNACLE 100 ACET CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11566053
Report Number1818910-2021-06036
Device Sequence Number16882784
Product Code LPH
UDI-Device Identifier10603295008576
UDI-Public10603295008576
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-056
Device Catalogue Number121701056
Device Lot NumberA28FM1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/15/2021
06/14/2021
06/30/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/15/2021
06/29/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; CORAIL2 STD SIZE 13; PINNACLE MTL INS NEUT36IDX56OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR